Alert archive / Nevada / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 9, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Jul 4, 2013, 4:59 PM PDT for Humboldt County, Nevada. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2013, 4:59 PM PDT (23:59 UTC)
- Expired
- Jul 4, 2013, 5:30 PM PDT
- In force
- 31 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
County Humboldt County, NV
The radar
The Elko radar (KLRX), 122 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 12.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -362 J/kg
- Mixed-layer LCL
- 2124 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
655
WUUS55 KLKN 042359
SVRLKN
NVC013-050030-
/O.NEW.KLKN.SV.W.0009.130704T2359Z-130705T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ELKO NV
459 PM PDT THU JUL 4 2013
THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL HUMBOLDT COUNTY IN NORTHWEST NEVADA...
* UNTIL 530 PM PDT
* AT 457 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH...ALONG WITH HEAVY RAINS. THIS
STORM WAS LOCATED OVER SOUTH CENTRAL HUMBOLDT COUNTY...OR 28 MILES
WEST OF WINNEMUCCA...AND MOVING NORTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL SOUTHERN HUMBOLDT COUNTY...
&&
LAT...LON 4101 11830 4108 11820 4110 11806 4090 11799
4086 11822 4086 11831 4091 11838
TIME...MOT...LOC 2358Z 236DEG 13KT 4090 11826
$$
JR1 follow-up statement
095
WWUS55 KLKN 050029
SVSLKN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
529 PM PDT THU JUL 4 2013
NVC013-050039-
/O.EXP.KLKN.SV.W.0009.000000T0000Z-130705T0030Z/
HUMBOLDT NV-
529 PM PDT THU JUL 4 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL HUMBOLDT COUNTY
WILL EXPIRE AT 530 PM PDT...
&&
LAT...LON 4101 11830 4108 11820 4110 11806 4090 11799
4086 11822 4086 11831 4091 11838
TIME...MOT...LOC 0029Z 236DEG 13KT 4096 11814
$$
JRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:47 PM PDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 4, 3:47 PM PDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 347 PM PDT THU JUL 4 2013 .SYNOPSIS...AN APPROACHING LOW PRESSURE SYSTEM WILL HELP TO ENHANCE THUNDERSTORM ACTIVITY THIS AFTERNOON AND AGAIN ON FRIDAY. THUNDERSTORM ACTIVITY IS EXPECTED TO DECREASE OVER THE WEEKEND AND MAINLY BE CONFINED TO EASTERN NEVADA. TEMPERATURES WILL CONTINUE TO COOL OVER THE NEXT COUPLE OF DAYS...BUT WILL REMAIN ABOVE NORMAL FOR THIS TIME OF YEAR. && .SHORT TERM...TONIGHT THROUGH SATURDAY. SHORT WAVE MOVING ONTO THE NORTHERN CA COAST THIS AFTERNOON ENHANCING THUNDERSTORM ACTIVITY ACROSS FAR WESTERN NV THIS AFTERNOON. THE FOCUS FOR THUNDERSTORM ACTIVITY WILL BE ACROSS NORTHWEST NV THROUGH THE EVENING AS 50 KT JET ASSOCIATED WITH THE SHORT WAVE WILL BE ACROSS THAT AREA. THUNDERSTORM ACTIVITY WILL CONTINUE ACROSS NORTHWEST NV THROUGH THE NIGHT AS JET REMAINS ACROSS THAT AREA. ON FRIDAY SHORT WAVE WILL REMAIN STALLED OVER NORTHERN CA PUTTING NORTHERN AND CENTRAL NV UNDER ITS INFLUENCE WITH 50 TO 60 KT JET ACROSS THE AREA FOR SCATTERED THUNDERSTORMS, ESPECIALLY ACROSS EASTERN AND CENTRAL NEVADA. SHORT WAVE BEGINS TO LIFT OUT ON SATURDAY WITH FOCUS FOR THUNDERSTORM ACTIVITY ACROSS EASTERN NEVADA. .LONG TERM...SATURDAY NIGHT THROUGH NEXT THURSDAY. SOUTHWESTERLY FLOW OVER THE GREAT BASIN THROUGH THE WEEKEND WITH THE GREAT BASIN WEDGED BETWEEN A WEAK TROUGH TO THE NORTHWEST AND HIGH PRESSURE CENTERED ROUGHLY OVER NEW MEXICO. THE RESULTING FLOW WILL PRODUCE SOME ISOLATED THUNDERSTORM ACTIVITY OVER EAST-CENTRAL AND NORTHEASTERN NEVADA. STORMS WILL BE RELATIVELY DRY WITH ONLY A FEW HUNDREDTHS OF AN INCH OF PRECIP EXPECTED. SHOULD SEE A SLOW DECREASE IN THUNDERSTORMS AS THE LONG TERM PERIOD PROGRESSES AS HIGH PRESSURE ONCE AGAIN BUILDS UP FROM THE SOUTHEAST. TEMPERATURES WILL BE IN THE UPPER 80S TO MID 90S MOST AREAS SUNDAY. TEMPERATURES CLIMB ANOTHER 5 DEGREES OR SO NEXT WEEK WITH THE RIDGE BUILDING OVER THE GREAT BASIN. && .AVIATION...SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED OVER MUCH OF THE REGION TODAY AND AGAIN ON FRIDAY. WINDS WILL BE STRONG IN THUNDERSTORMS...WITH BRIEF HEAVY RAINS LIKELY...ALONG WITH THE POTENTIAL FOR PEA TO QUARTER SIZED HAIL...LARGEST OVER NORTHWESTERN NEVADA TODAY. STORMS ARE EXPECTED TO DIMINISH OVER CENTRAL AND NORTHEASTERN NEVADA LATER THIS EVENING...BUT MAY CONTINUE THROUGH THE OVERNIGHT HOURS OVER NORTH-CENTRAL NEVADA...INCLUDING THE KWMC TERMINAL. && .FIRE WEATHER...LOW PRESSURE SYSTEM TO THE WEST WILL CON TINE TO ENHANCE THUNDERSTORM ACTIVITY THROUGH FRIDAY WITH SCATTERED MOSTLY DRY THUNDERSTORMS EXPECTED...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THUNDERSTORM ACTIVITY WILL MAINLY BE CONFINED TO EASTERN NEVADA ON SATURDAY WITH ISOLATED TO SCATTERED STORMS. SUNDAY THROUGH THE MIDDLE OF NEXT WEEK WILL SEE A MORE TYPICAL SUMMER PATTERN WITH ISOLATED AFTERNOON AND EVENING THUNDERSTORMS OVER EASTERN NEVADA. && .LKN WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 11 PM PDT FRIDAY FOR HUMBOLDT COUNTY... NORTHEASTERN NYE COUNTY...NORTHERN ELKO COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY...NORTHWESTERN NYE COUNTY... RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTH CENTRAL ELKO COUNTY... SOUTHEASTERN ELKO COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...SOUTHWESTERN ELKO COUNTY...WHITE PINE COUNTY. && 91/96/96/91
Hazardous weather outlook, Jul 4, 3:00 AM PDT, 13 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 300 AM PDT THU JUL 4 2013 NVZ030-031-033>041-051000- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 300 AM PDT THU JUL 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN UPPER LEVEL LOW PRESSURE SYSTEM OFF THE WEST COAST OF THE UNITED STATES WILL CONTINUE TO MOVE EAST...WITH AN UPPER RIDGE CENTERED OVER WESTERN ARIZONA. AN UPPER LEVEL JET WILL COMBINE WITH MOISTURE AND INSTABILITY IN PLACE TO BRING SCATTERED THUNDERSTORMS TO THE AREA THIS AFTERNOON. SOME OF THE STORMS MAY BE STRONG WITH GUSTY OUTFLOW WINDS TO 60 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...AND SMALL HAIL. BLOWING DUST MAY BE POSSIBLE WITH SOME OF THE OUTFLOW WINDS WHICH COULD LIMIT VISIBILITIES TO ONE MILE OR LESS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH TUESDAY. A REPEAT PERFORMANCE IS ANTICIPATED FOR FRIDAY WITH SCATTERED THUNDERSTORMS EXPECTED TO DEVELOP DURING THE AFTERNOON HOURS. SOME OF THE STORMS COULD BE STRONG AND LONG-LIVED. CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 60 MPH...AND SMALL HAIL ARE POSSIBLE WITH ANY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
In the hours before
Special weather statement, Jul 4, 3:00 PM PDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 300 PM PDT THU JUL 4 2013 NVZ037-042230- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- 300 PM PDT THU JUL 4 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LANDER COUNTY UNTIL 330 PM PDT... AT 253 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES NORTH OF HICKISON SUMMIT...MOVING NORTHEAST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM ALONG WITH 1/2 INCH SIZE HAIL. * LOCATIONS IMPACTED INCLUDE... RURAL EASTERN LANDER COUNTY... STATE HIGHWAY 306 BETWEEN AUSTIN AND GRASS VALLEY... && LAT...LON 3987 11668 3968 11661 3952 11686 3968 11698 TIME...MOT...LOC 2158Z 240DEG 12KT 3965 11681 91
Special weather statement, Jul 4, 3:08 PM PDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 308 PM PDT THU JUL 4 2013 NVZ030-042230- HUMBOLDT COUNTY NV- 308 PM PDT THU JUL 4 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HUMBOLDT COUNTY UNTIL 330 PM PDT... AT 304 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF OROVADA...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL HUMBOLDT COUNTY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4184 11777 4166 11764 4154 11800 4160 11809 TIME...MOT...LOC 2207Z 235DEG 23KT 4161 11797 JR
Special weather statement, Jul 4, 3:22 PM PDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 322 PM PDT THU JUL 4 2013 NVZ035-041-042245- NORTHEASTERN NYE COUNTY NV-WHITE PINE COUNTY NV- 322 PM PDT THU JUL 4 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NYE AND SOUTHWESTERN WHITE PINE COUNTIES UNTIL 345 PM PDT... AT 315 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF DUCKWATER. THIS STORM WAS MOVING NORTHEAST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM ALONG WITH 1/2 INCH SIZE HAIL. * LOCATIONS IMPACTED INCLUDE... RURAL NORTHEASTERN NYE COUNTY... RURAL SOUTHWESTERN WHITE PINE COUNTY... && LAT...LON 3895 11538 3873 11537 3874 11577 3892 11578 TIME...MOT...LOC 2221Z 180DEG 0KT 3883 11564 JH
Special weather statement, Jul 4, 3:40 PM PDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 340 PM PDT THU JUL 4 2013 NVZ037-042315- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- 340 PM PDT THU JUL 4 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LANDER AND SOUTHWESTERN EUREKA COUNTIES UNTIL 415 PM PDT... AT 330 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTH OF HICKISON SUMMIT...MOVING SOUTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH BRIEF HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... RURAL SOUTHEASTERN LANDER COUNTY... RURAL WESTERN EUREKA COUNTY... RURAL SOUTHWESTERN EUREKA COUNTY... && LAT...LON 3959 11636 3938 11649 3952 11681 3968 11672 TIME...MOT...LOC 2239Z 294DEG 10KT 3956 11665 JH
Special weather statement, Jul 4, 4:38 PM PDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
438 PM PDT THU JUL 4 2013
NVZ037-050000-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-
438 PM PDT THU JUL 4 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LANDER COUNTY UNTIL 500
PM PDT...
AT 430 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEW PASS SUMMIT...MOVING NORTHEAST AT 20
MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH BRIEF HEAVY RAIN AND WIND GUSTS UP TO 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL CENTRAL LANDER COUNTY...
&&
LAT...LON 3954 11751 3955 11749 3960 11749 3960 11748
3974 11716 3954 11704 3941 11745 3954 11753
TIME...MOT...LOC 2336Z 244DEG 17KT 3953 11739
JHSpecial weather statement, Jul 4, 4:50 PM PDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 450 PM PDT THU JUL 4 2013 NVZ030-050015- HUMBOLDT COUNTY NV- 450 PM PDT THU JUL 4 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HUMBOLDT COUNTY UNTIL 515 PM PDT... AT 445 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES SOUTHEAST OF LEONARD CREEK RANCH...MOVING EAST AT 40 MPH. THIS STORM WILL IMPACT STATE ROUTE 140 APPROXIMATELY 25 TO 30 MILES SOUTH OF DENIO AT AROUND 5:00PM PDT. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... KINGS RIVER VALLEY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4177 11822 4155 11806 4142 11850 4160 11861 TIME...MOT...LOC 2347Z 253DEG 33KT 4155 11843 JR
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 5:01 PM PDT | Special Weather Statement | LKN | 29 min | |
| Jul 3, 5:22 PM PDT | Severe Thunderstorm Warning | LKN | Lander, Nye | 23 min |
| Jul 3, 5:46 PM PDT | Special Weather Statement | LKN | Elko | 29 min |
| Jul 3, 5:49 PM PDT | Areal Flood Advisory | LKN | Lander | 3 hr |
| Jul 3, 6:06 PM PDT | Special Weather Statement | LKN | 24 min | |
| Jul 3, 6:21 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 24 min |
| Jul 3, 6:51 PM PDT | Special Weather Statement | LKN | Eureka | 24 min |
| Jul 3, 6:53 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Jul 3, 7:21 PM PDT | Special Weather Statement | LKN | Eureka | 24 min |
| Jul 3, 7:35 PM PDT | Special Weather Statement | LKN | 25 min | |
| Jul 3, 7:50 PM PDT | Special Weather Statement | LKN | Eureka | 25 min |
| Jul 3, 8:10 PM PDT | Special Weather Statement | LKN | Eureka | 35 min |
| Jul 3, 8:35 PM PDT | Severe Thunderstorm Warning | LKN | Eureka | 25 min |
| Jul 3, 8:50 PM PDT | Special Weather Statement | LKN | Eureka | 25 min |
| Jul 3, 9:35 PM PDT | Flash Flood Warning | LKN | Eureka | 3 hr |
| Jul 3, 10:37 PM PDT | Special Weather Statement | LKN | 53 min | |
| Jul 3, 11:31 PM PDT | Special Weather Statement | LKN | Humboldt | 29 min |
| Jul 4, 12:59 AM PDT | Special Weather Statement | LKN | Humboldt | 91 min |
| Jul 4, 1:48 PM PDT | Severe Thunderstorm Warning | LKN | Humboldt | 42 min |
| Jul 4, 2:17 PM PDT | Special Weather Statement | LKN | 43 min | |
| Jul 4, 2:23 PM PDT | Severe Thunderstorm Warning | LKN | Humboldt | 22 min |
| Jul 4, 2:55 PM PDT | Severe Thunderstorm Warning | LKN | Humboldt | 35 min |
| Jul 4, 3:00 PM PDT | Special Weather Statement | LKN | Lander | 30 min |
| Jul 4, 3:08 PM PDT | Special Weather Statement | LKN | Humboldt | 22 min |
| Jul 4, 3:22 PM PDT | Special Weather Statement | LKN | 23 min | |
| Jul 4, 3:40 PM PDT | Special Weather Statement | LKN | 35 min | |
| Jul 4, 4:38 PM PDT | Special Weather Statement | LKN | Lander | 22 min |
| Jul 4, 4:50 PM PDT | Special Weather Statement | LKN | Humboldt | 25 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.